Learning Centre

Elasticity of Poissonian fiber networks

 |  Login

Show simple item record

dc.contributor Aalto-yliopisto fi
dc.contributor Aalto University en
dc.contributor.author Åström, Jan A.
dc.contributor.author Mäkinen, J. P.
dc.contributor.author Alava, M. J.
dc.contributor.author Timonen, J.
dc.date.accessioned 2018-05-22T14:54:19Z
dc.date.available 2018-05-22T14:54:19Z
dc.date.issued 2000-05
dc.identifier.citation Åström , J A , Mäkinen , J P , Alava , M J & Timonen , J 2000 , ' Elasticity of Poissonian fiber networks ' , Physical Review E , vol. 61 , no. 5 , pp. 5550-5556 . https://doi.org/10.1103/PhysRevE.61.5550 en
dc.identifier.issn 1063-651X
dc.identifier.issn 1550-2376
dc.identifier.other PURE UUID: fe988d0d-4175-4d93-b448-8fef81a5de66
dc.identifier.other PURE ITEMURL: https://research.aalto.fi/en/publications/elasticity-of-poissonian-fiber-networks(fe988d0d-4175-4d93-b448-8fef81a5de66).html
dc.identifier.other PURE LINK: http://www.scopus.com/inward/record.url?scp=0042837675&partnerID=8YFLogxK
dc.identifier.other PURE FILEURL: https://research.aalto.fi/files/14566808/PhysRevE.61.5550.pdf
dc.identifier.uri https://aaltodoc.aalto.fi/handle/123456789/31295
dc.description.abstract An effective-medium model is introduced for the elasticity of two-dimensional random fiber networks. These networks are commonly used as basic models of heterogeneous fibrous structures such as paper. Using the exact Poissonian statistics to describe the microscopic geometry of the network, the tensile modulus can be expressed by a single-parameter function. This parameter depends on the network density and fiber dimensions, which relate the macroscopic modulus to the relative importance of axial and bending deformations of the fibers. The model agrees well with simulation results and experimental findings. We also discuss the possible generalizations of the model. en
dc.format.extent 7
dc.format.extent 5550-5556
dc.format.mimetype application/pdf
dc.language.iso en en
dc.relation.ispartofseries PHYSICAL REVIEW E en
dc.relation.ispartofseries Volume 61, issue 5 en
dc.rights openAccess en
dc.title Elasticity of Poissonian fiber networks en
dc.type A1 Alkuperäisartikkeli tieteellisessä aikakauslehdessä fi
dc.description.version Peer reviewed en
dc.contributor.department University of Jyväskylä
dc.contributor.department Department of Applied Physics
dc.identifier.urn URN:NBN:fi:aalto-201805222735
dc.identifier.doi 10.1103/PhysRevE.61.5550
dc.type.version publishedVersion

Files in this item

Files Size Format View

There are no open access files associated with this item.

This item appears in the following Collection(s)

Show simple item record

Search archive

Advanced Search

article-iconSubmit a publication